|12-21-2012 02:38 AM|
|carmspack||January issue Dogs Naturally magazine -- discusses Cushings syndrome Natural Solutions For Cushing’s Disease|
|12-21-2012 02:25 AM|
I'd ask your vet about about the benedryl dosage b/c when I tried the conv. approach, I believe it was 50 mg 12 hrs apart (max 2x/day), so half of what you noted.
also, I read somewhere NOT to use the non-drowsy and def. NOT the kids ben. due to artificial sweeteners.
But then there is always the red dye.
You could try nettle (also known as stinging nettle) capsules or tincture - 2/3 human dose. Google it
|12-20-2012 11:32 PM|
Dogs metabolize many things differently than humans, so yes, 1mg/lb is the correct dosage.
I'd still ask your vet about Zyrtec. It is 1 pill once a day.
|12-20-2012 11:09 PM|
|Midnight12||My last dog was on benedryl weighed 75 lbs and took 3 twice a day. Make sure they the 25 mg because they also come in 50 mg|
|12-20-2012 10:25 PM|
|12-20-2012 10:18 PM|
|12-20-2012 02:29 AM|
Hope you don't mean you'll try the Temeral P - this will make things worse in the long run.
Side effects may include sedation, exposed third eyelid, muscle tremors, weakness, blood disorders, and an increase in drinking, eating, and urinating. Your pet may have more "accidents" and need to go outside or use the litter box more often. Less common side effects include increased appetite, weight gain, panting, diarrhea, vomiting, and behavior changes.
Side effects of long-term use include muscle loss, weakness, and the development of diabetes or hyperadrenocorticism (Cushing's disease). The typical signs of these diseases are increased thirst, urination, and appetite. Animals with Cushing's disease may also develop thin skin, a poor hair coat, and a "pot-belly."
Immune system suppression may occur, especially on higher doses, making a pet more susceptible to infection. Contact your veterinarian if your pet has a fever (over 103° F), painful urination (a sign of urinary tract infection), tiredness, and sneezing, coughing, or runny eyes.
If your pet has an allergic reaction to the medication, signs may include facial swelling, hives, scratching, sudden onset of diarrhea, vomiting, shock, seizures, pale gums, cold limbs, or coma. If you observe any of these signs, contact your veterinarian immediately.
Have the thyroid tested via Dr. Jean Dodd's (think provided link or it's a link in a link?), although may have on another thread...
just thought I'd catch this caution for you before calling it a night
|12-20-2012 02:02 AM|
|12-18-2012 05:41 PM|
We had a dog come through like this, and it was just ongoing allergies.
The skin darkens due to irritation.
An allergen food (Natural Balance) is the best place to start, Temaril P can help, as can a daily zyrtec, or benadryl 2x a day at 1 mg/lb of body weight.
|12-18-2012 02:05 PM|
My wife took him while I was working and when she told me what the Vet said I had the same reaction you did........baby powder??????? We live in a small town so not lots of choices, but there is another vet about 30 - 35 mi. away, but he's not open on Sat. where I can take him. She's going to have to take him again, but I told her I want a skin scrape and blood test done at minimum. I'll give the Selsun Blue a try in the meantime. Thanks a lot for the info. Common thread I'm seeing here is get another Vet, and I couldn't agree more.
|This thread has more than 10 replies. Click here to review the whole thread.|